Alert archive / Georgia / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Atlanta, GA

December 30, 202596 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Dec 30, 2025, 1:16 AM EST for 96 counties in Georgia. It took effect at Dec 30, 2025, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2025, 1:16 AM EST (06:16 UTC)
In effect from
Dec 30, 2025, 12:00 PM EST
Expired
Dec 30, 2025, 7:00 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS82 KFFC 300616
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
116 AM EST Tue Dec 30 2025


GAZ006>009-013>016-020>025-027-031>039-043>051-053>062-070>076-
084-310000-
/O.UPG.KFFC.FW.A.0003.251230T1700Z-251231T0000Z/
/O.NEW.KFFC.FW.W.0006.251230T1700Z-251231T0000Z/
Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-
Putnam-Hancock-Warren-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Wilkinson-
116 AM EST Tue Dec 30 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR FOR NORTH AND CENTRAL GEORGIA FOR GUSTY WINDS, LOW
RELATIVE HUMIDITY, AND DRY FUELS...

The National Weather Service in Peachtree City has issued a Red
Flag Warning for gusty winds, low relative humidity, and dry
fuels, which is in effect from noon today to 7 PM EST this 
evening. The Fire Weather Watch is no longer in effect.

* Affected Area... North and central Georgia

* Timing... This afternoon into early evening.

* Winds... NW at 10-15 mph; with gusts as high as 25 mph.

* Relative Humidity... Falling below 25% by early afternoon.

* Temperatures... 30s to 40s.

* Impacts... With elevated winds and low relative humidities, 
  extremely dangerous fire weather conditions are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes the Chattahoochee and Oconee National 
Forests. A Red Flag Warning means that critical fire weather 
conditions are either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
 caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$

GAZ001>005-011-012-019-030-041-042-052-066>069-078>083-085-086-
089>098-102>113-310000-
/O.NEW.KFFC.FW.W.0006.251230T1700Z-251231T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-Polk-
Haralson-Carroll-Heard-Troup-Meriwether-Pike-Upson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
116 AM EST Tue Dec 30 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR NORTH AND CENTRAL GEORGIA FOR GUSTY WINDS, LOW
RELATIVE HUMIDITY, AND DRY FUELS...

The National Weather Service in Peachtree City has issued a Red
Flag Warning for gusty winds, low relative humidity, and dry fuels,
which is in effect from noon today to 7 PM EST this evening.

* Affected Area... North and central Georgia

* Timing... This afternoon into early evening.

* Winds... NW at 10-15 mph; with gusts as high as 25 mph.

* Relative Humidity... Falling below 25% by early afternoon.

* Temperatures... 30s to 40s.

* Impacts... With elevated winds and low relative humidities, 
  extremely dangerous fire weather conditions are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes the Chattahoochee and Oconee National 
Forests. A Red Flag Warning means that critical fire weather 
conditions are either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Dec 30, 12:20 AM EST, 56 minutes earlier. Its key messages:

  • Updated at 1206 AM EST Tue Dec 30 2025
  • Chilly, breezy conditions expected through Tuesday. Just above Cold Weather Advisory threshold, but cold, nonetheless.
  • Dry, gusty conditions Tuesday, Wednesday, and possibly Thursday will lead to increased fire danger. Exercise caution if planning to burn or if celebrating the New Year with fireworks.
  • Showers and thunderstorms will likely return Friday and Saturday. Severe weather is not expected.
Area forecast discussion, Dec 30, 12:20 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1220 AM EST Tue Dec 30 2025

...New 06Z Aviation Discussion...

.KEY MESSAGES...
Updated at 1206 AM EST Tue Dec 30 2025

 - Chilly, breezy conditions expected through Tuesday. Just above
   Cold Weather Advisory threshold, but cold, nonetheless.

 - Dry, gusty conditions Tuesday, Wednesday, and possibly Thursday
   will lead to increased fire danger. Exercise caution if
   planning to burn or if celebrating the New Year with fireworks.

 - Showers and thunderstorms will likely return Friday and
   Saturday. Severe weather is not expected.

&&

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 227 PM EST Mon Dec 29 2025

Morning cold front brought measly rainfall amounts across the
state, and has already rushed off to the south and east, leaving
blustery, sunny skies in its wake. Despite the sun, the robust
northwest flow has already brought a shocking return to winter
this afternoon. Winds of 20-30 mph with gusts to 30-35 mph (and
briefly higher) are producing apparent temperatures in the 30s and
40s over north Georgia in the last few hours. Wind gusts within
Wind Advisory criteria have been brief and isolated this
afternoon, so no Advisory has been issued at this time.

Expect wind chills to drop more significantly overnight as air
temperatures lower into the 20s and winds stay breezy. Morning
apparent temperatures in the teens are expected, except single
digits possible in the higher elevations of the northeast Georgia
mountains. At this time, the forecast minimum apparent
temperatures are 3-5 degrees from the Cold Weather Advisory
criteria, so no headlines have been issued. Forecast and
conditions will continue to be monitored through the overnight
period.

Dry, breezy conditions have already dropped relative humidity
values into the 20s this afternoon, and the potential for
dangerous fire weather conditions increases Tuesday as fuel
moisture drops into critical levels. The combination of breezy
conditions and the low relative humidity could require the
heightened Red Flag headline to be issued overnight rather than
just a Fire Danger Statement.

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 227 PM EST Mon Dec 29 2025

Wednesday and Thursday:

Hazardous fire weather conditions will be the main forecast
concern on Wednesday, as the very dry airmass mentioned in the
short term discussion will remain over the County Warning Area
(CWA). While winds are forecast to pivot from northwesterly to
westerly (and thus have less of a dry, truly continental origin)
still expecting the dry airmass and little to no cloud cover to
result in relative humidity bottoming out between 20% to 30%
between late morning and mid-afternoon. Have gone with the 25th
percentile of the National Blend of Models (NBM) for dew points on
Wednesday, given the propensity of the NBM to underestimate
mixing-down of very dry air. For what it's worth, Storm Prediction
Center (SPC) has a Fire Weather Outlook across the entire CWA,
which conveys a relatively high probability of conditions
conducive to fires continuing and/or spreading once started.

The dry air will loosen its grip on Thursday as return flow
nudges dew points up. Similarly, temperatures will climb into the
mid-50s to lower 60s in the afternoon (compared to the upper 40s
to mid-50s on Wednesday).

Friday through Sunday:

A mid-level shortwave trough will traverse the Southeast over the
course of Friday and Saturday, bringing with it a surge of Gulf
moisture. Differences remain amongst the ensemble guidance
regarding the moisture time-of-arrival and peak moisture timing
across the CWA with this disturbance and its associated surface
low pressure. The forecast is essentially unchanged from the
overnight issuance, with the expectation that showers will begin
by Friday afternoon and continue through Saturday afternoon. It
continues to look like instability will be unimpressive, and
kinematics look to be subpar, as the weak surface low and lack of
strong dynamics aloft will struggle to support/organize deep
convection. Forecast rainfall totals are still generally 0.5 inch
to 1 inch, which makes sense given the progged synoptic setup
(large-scale ascent, but lack of strong mesoscale forcing).

Sunday is shaping up to be dry and mild.

&&

.AVIATION...
(06Z TAFS)
Issued at 1206 AM EST Tue Dec 30 2025

VFR conditions will prevail through the TAF period under mostly
clear skies. Winds will be remain gusty from the NW at 10-15 kts
with gusts over 20-25 kts before slackening to 5-10 kts after 00Z
Wednesday.

//ATL Confidence...06Z Update...
High confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          28  52  35  58 /   0   0   0   0
Atlanta         28  51  34  57 /   0   0   0   0
Blairsville     20  46  27  51 /   0   0   0   0
Cartersville    22  50  29  55 /   0   0   0   0
Columbus        27  54  31  60 /   0   0   0   0
Gainesville     28  50  34  55 /   0   0   0   0
Macon           27  55  33  61 /   0   0   0   0
Rome            26  55  32  59 /   0   0   0   0
Peachtree City  25  52  31  58 /   0   0   0   0
Vidalia         29  55  35  61 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon EST today through this evening for
GAZ006>009-013>016-020>025-027-031>039-043>051-053>062-070>076-
084.

&&

SHORT TERM...31
LONG TERM....Martin
AVIATION...RW
Hazardous weather outlook, Dec 29, 9:41 PM EST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
941 PM EST Mon Dec 29 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
941 PM EST Mon Dec 29 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Breezy conditions will support apparent (feels like) temperatures
in the teens to lower 20s tonight, and may pose a risk to exposed
pipes, outdoor pets and plants, and sensitive groups.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Low relative humidity, dry fuels, and gusty winds will support
critical fire weather conditions Tuesday afternoon and evening. A
Fire Weather Watch has been issued for portions of east and
northeast Georgia.

Elevated fire weather conditions may continue into Wednesday due
to low relative humidity and dry fuels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Red Flag Warnings in Georgia, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.